Breast cancer surviver

Hi I'm new to this but am so pleased to join. I was first diagnosed with grade 2 breast cancer in 2011 I had mastectomy with reconstruction & 3 lymphnodes removed was given cymo through injections & tamoxifen,which I had to stop after 6 month due to extream side effects,I was doing fine & all was good until November of last year when I found a small lump by my scar under arm went to have it checked & couldn't believe it was back so had it +20 more lymph nodes & 2 nerves removed in late December. I'm still sore but recovering OK, it's gone that's the main thing. I have started taking letrozole does anyone else take these if so how are the side effects? X

5 Replies

  • I had my mastectomy in October,and was told that they got all the cancer,had 7 nodes removed,I didn't have chemo or radiotherapy, and am now taking letrozole 2.5 mg,my hair started to thin a lot,but didn't fall out,my nails have now got ridges in them,and my skin has gone really dry,I keep getting hot flushes,so it's just like the menopause all over again.

    But am have reconstruction,using saline,good luck,hope all goes well.

  • Thank you for your reply I hope all goes well for you to,as yet just getting nauseous & headaches hoping they calm down will have to wait & see don't want to stop if I don't have to as scared it will come back again.x

  • Hi honey so vexed for you needing more nodes and nerves removed after all the previous surgery. I have been on letrozole for almost 4 years now. First couple of months felt a bit headachey and yucky, gradually got better. Main side effect was that eczema got worse as skin got even drier. This happened when I was first on tamoxifen as well but gradually improved. I am almost at that stage again on letrozole so think it will eventually stabilise. But letrozole has known side effects if you read the patient info leaflet in the pack.

  • Thank you for your reply I have read leaflet & that's what worries me lol I think it's just good to hear real peoples experiences ,hopefully I will be like you & not have such crippling affects thank you so much you have given me confidence & hope I know I will get through this thank you.x

  • Hi Deb, Ive been taking Arimidex for 2 yrs. Not so bad, dry skin, feet are painful especially at night. Pharmacist explained it was a side effect from drug causing inflamed joints. So if I walk more than 2 miles, yikes in pain after. Drink lots of water, take at night, soaking feet helps. I still have energy to chase after my 6yr old. Much better on this, I was a zombie on Tamoxafin, so tired!! Much luck

You may also like...